Alert archive / North Carolina / Beach Hazards Statements in 2022

Beach Hazards Statement 40, NWS Newport/Morehead City, NC

August 26, 2022Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 26, 2022, 11:36 AM EDT for Onslow County, North Carolina. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2022, 11:36 AM EDT (15:36 UTC)
Expired
Aug 26, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 47 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

864 
WHUS42 KMHX 261536
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1136 AM EDT Fri Aug 26 2022

NCZ199-262345-
/O.NEW.KMHX.BH.S.0040.220826T1536Z-220827T0000Z/
Coastal Onslow-
1136 AM EDT Fri Aug 26 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches of Coastal Onslow.

* WHEN...From 11 AM EDT this morning through 8 PM EDT this 
  evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 145 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used
when in or near the water.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 26, 10:04 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 26, 10:04 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1004 AM EDT Fri Aug 26 2022

.SYNOPSIS...
A weak disturbance will continue scattered showers today.
Widely scattered mainly afternoon and evening showers and
thunderstorms will possible this weekend into early next week
as weak high pressure remains over the area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1000 AM Fri... Lowered cloud cover and PoPs across our
far western zones this morning and early afternoon given latest
satellite and radar imagery but otherwise the forecast for today
generally remains on track with isolated to scattered showers
expected with the highest chances across our Srn/swrnh zones
this afternoon.

Prev disc... As of 330 AM Fri...Scattered showers will be
ongoing along the coastal counties this AM as shortwave
troughing continues. Same general pattern through today, with
area under broad trough axis once again. With that, expect mo
cloudy skies once again today, and thus instability will be
rather meager. Have kept only a slgt chc thunder mention with
sct showers by this afternoon, with best chcs for showers along
the srn/swrn zones, where 40-50% advertised. Lesser chcs to the
north where only 20-30% in the fcst. Highs will be tampered down
by the showers and clouds, with most areas no higher than the
mid 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 1000 AM Fri...Deeper moisture with sct diurnal showers
will end early this evening, and thus mo dry conditions
overnight. A better setup for fog threat late as the deeper mid
clouds should erode, with calm winds expected and radiation
inversion developing in wake of departing shortwave troughing.
Do not have any dense fog (<1/2SM) mentioned in the official
fcst, but later shifts may have to consider adding some dense
fog if clearing does occur.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 330 AM Friday...The long term period features a somewhat
unsettled pattern, but with only moderate forecast confidence.

Over the weekend, modest mid-upper level ridging will briefly build
in across the Mid-Atlantic/Southeast. Meanwhile, at the SFC a weak
front may attempt to move through on Saturday, then lift back north
as return flow develops on the western periphery of high pressure
moving offshore. With ridging overhead, somewhat negligible forcing,
and a modest cap, I generally went a bit below blended
guidance/climo over the weekend. The one caveat is the weak front on
Saturday which may boost the convective potential some, especially
north of HWY 70. Where storms do form, the above-mentioned
limitations may prevent deeper convection from developing. That
along with weaker shear and instability should keep the threat of
severe weather low both days.

Moving into next week, the upper level ridge will begin to shift
offshore once again, with troughing redeveloping across the eastern
US. This may allow the return of better quality moisture and at
least a modest boost in instability. That combined with the
seabreeze and the potential for a weak SFC wave, or two, should
allow the convective coverage to return back to, or even above,
climo. For the first half of the week, shear still looks relatively
weak, as does the risk of severe weather.

Late in the work week, medium range models have been somewhat
consistent in depicting the potential for a cold front to make a
more solid run at the Mid-Atlantic States. Whether the front can
make it as far south as ENC remains to be seen, but the potential is
there. For now, though, the forecast will reflect a slower/weakening
front, with a continuation of climo, or above climo, coverage of
showers and thunderstorms, and near climo temps. If the front does
make it this far south, there would be a boost in convective
coverage as well as a bit more shear and the potential for a few
stronger storms.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through Tonight/...
As of 715 AM Fri...Skies expected to remain mainly cloudy
overnight limiting radiational cooling and fog potential but
still could see MVFR conditions through early morning. Scattered
showers with perhaps an iso storm through this afternoon, esp
KOAJ and KEWN where better moisture resides. Threat turns to fog
possibilities tonight, as clearing skies and calm winds leads to
potential IFR/LIFR conditions if this scenario verifies, esp in
areas that receive rainfall today.

LONG TERM /Saturday through Tuesday/...
As of 330 AM Friday...Isolated to widely SCT SHRA and TSRA will be
the primary aviation impact through early next week. Periods of low
CIGs will be possible as well, especially overnight into the early
morning hours.

&&

.MARINE...
SHORT TERM /through tonight/...
As of 330 AM Fri...Good boating conditions are expected to cont
through tonight as a weak pressure gradient results in light
winds mainly 10 kt or less across the waters through the period.
Seas will be mostly 2-3 ft with some 4 ft seas expected over
the outer central waters.

LONG TERM /Saturday through Tuesday/...
As of 330 AM Friday...Relatively quiet conditions are expected to
continue across the ENC coastal waters through early next week.
Southeasterly winds of 5-15kt and seas of 2 to 3 ft will be common.
The main impact will be occasional rounds of showers and
thunderstorms.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...TL/RCF
SHORT TERM...TL
LONG TERM...RM
AVIATION...RM/TL
MARINE...RM/TL
Hazardous weather outlook, Aug 26, 11:20 AM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1120 AM EDT Fri Aug 26 2022

NCZ029-044>047-079>081-090>092-094-193-194-198-203>205-271530-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
1120 AM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-271530-
West Carteret-East Carteret-
1120 AM EDT Fri Aug 26 2022

...MODERATE RIP CURRENT RISK IN EFFECT SOUTH OF CAPE LOOKOUT UNTIL 8
PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ199-271530-
Coastal Onslow-
1120 AM EDT Fri Aug 26 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:51 AM EDTSpecial Marine WarningMHX54 min

Nearby

Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.